New Synthetic  LSD
  Home > New Synthetic  LSD

                        New Synthetic LSD Alert


During a recent investigation the Hardee County Sheriff's Office learned of a new designer drug introduced to our community and gaining popularity among teens and young adults. This new drug, 2C-I-NBOMe, is being represented and sold as LSD or Acid, a potent psychedelic drug popular during the 1960's. The actual chemical name of the drug is 2-(4-iodo-2,5-dimethoxyphenyl)-N-(2-methoxybenzyl)ethanamine, and is reportedly many times more potent than LSD. The drug has been created as a synthetic LSD and mimics the psychedelic and dissociative effects of LSD.

 N-Bomb is available in liquid and powder form, but is typically soaked into blotter paper and sold in individual doses, commonly referred to as "tabs". The “tabs” are small in nature, approximately 1cm x 1cm square, and are usually packaged together in perforated rows or columns; much like stamps, only smaller. The “tabs” recently encountered by the Hardee County Drug Task Force are white on one side and multicolored on the other. The “tabs” are typically manufactured by dipping blotter paper into the “acid” mixture (liquid form) in order for the substance to soak into the paper. The blotter paper is then removed from the liquid and allowed to dry, making it easy to transport and disguise. The “tab” is ingested by placing the small square in the mouth (under the tongue, in the cheek, etc) until completely dissolved.


According to interview statements, the “trip” (hallucinogenic high) is delayed and may take up to thirty (30) minutes to an hour before the user feels the onset of the drug. This is also dangerous, as it may cause the individual to take several doses, after “not feeling it” for the first several minutes. Users typically double up and take more after only a few minutes, resulting in a greater and more intense “trip”, as well as an increased risk of suffering an overdose. A typical “trip” can last anywhere from four (4) to eight (8) hours. Users have indicated that “trips” are comparable to LSD but “with more negative effects”. 2C-I-NBOMe is known to cause users to suffer from elevated body temperature, sight and sound alterations, aggression, paranoia, fear, confusion, nausea, dissociation, seizures, cardiac and respiratory arrest, tachycardia, kidney damage, and death. Numerous deaths, caused by ingestion of 2C-I-NBOMe, have been reported nationwide in the last 5 years.

 Medical Daily reported the following: 

“According to the United National Office on Drugs and Crime, NBOMe’s were developed for the specific medical purpose to map serotonin receptors in the brain. Today, however, they are one of the most frequently abused designer psychoactive substances. Patients treated for poisoning related to N-Bomb often require heavy sedation to calm aggression and violence as well as external cooling measure to treat hyperthermia, or overheating of the body. The goal of treating a patient hospitalized over synthetic drug use is managing agitation and preventing organ damage. Authorities cracking down on the transport and sale of more traditional recreational substances, such as cocaine, ecstasy, and marijuana has led to a larger demand for synthetic drugs”. 

The altered psychological state of the user is dwarfed by the staggering physiological danger imposed on the individual. Much like LSD, the major concerns are spikes in body temperature that cause severe and sometimes fatal brain damage. Victims can become delusional and wander into traffic or bodies of water resulting in drowning victims. Investigative reports suggest that people under the influence of “N-Bomb”, react comparably to those under the influence of PCP or Ecstasy (X); wherein they seek bodies of water to cool off and find relief from the temperature spike. Such cases have also caused violent seizures resulting in loss of consciousness. In the midst of the violent seizure a victim may vomit and aspirate, resulting in death if not treated immediately. 

The more popular street level names for 2C-I-NBOMe are:

• N-Bomb

• N-Bome

• Fuzzy Paper

• Smiles

• 250

• 250-i

• Tabs

• Dots

• Dabs

• Drips

• Acid

• Bomb 

Anyone encountering this drug, including first responders, should use extreme caution when handling the suspected item. PPE (Person Protective Equipment), such as latex or rubber gloves should be worn and contact with bare skin should be avoided, as this substance can be absorbed through the skin. 

On November 15, 2013 the Drug Enforcement Agency (DEA) on November 15, 2013 implemented an emergency scheduling which temporarily placed 2C-I-NBOMe compounds (and it’s variants) on the schedule one (1) list for two (2) years.